MAUDE Adverse Event Report: ARTHROCARE CORPORATION NEEDLE AND SUTURE CAPTURE; ACCESSORIES,ARTHROSCOPIC

ARTHROCARE CORPORATION NEEDLE AND SUTURE CAPTURE; ACCESSORIES,ARTHROSCOPIC
Model Number 22-4036
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/16/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that during a shoulder arthroscopy, an attempt was made to take tissue to pass the suture and perform fixation, but the clamp of the suture capture did not close and broke, and when it was removed, the mandible did not recover the thread, it was proceeded to perform steps with penetrating forceps to finish the procedure.The broken piece was removed from the patient.The procedure was completed with non-significant delay using a smith and nephew back up device.No further complications were reported.
 
Additional Manufacturer Narrative
H10: h3, h6: a device deficiency was identified; however, the root cause of the reported event could not be determined since the device was not received for evaluation.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found no similar reported events.The instructions for use were reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A clinical review states two undated, unlabeled photos images of the broken device were provided confirms the breakage.According to the report, the procedure was completed with non-significant delay using a smith and nephew back up device.Since no other complications were reported, no further clinical/medical assessment is warranted at this time.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.

Brand Name
NEEDLE AND SUTURE CAPTURE
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer (Section G)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key16683706
Report Number3006524618-2023-00117
Device Sequence Number15450921
Product Code NBH
UDI-Device Identifier00817470000184
UDI-Public00817470000184
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/27/2025
Device Model Number22-4036
Device Catalogue Number22-4036
Device Lot Number2101361
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/16/2023
Supplement Date Received by Manufacturer06/29/2023
Initial Report FDA Received Date04/05/2023
Supplement Report FDA Received Date07/03/2023
Date Device Manufactured09/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale